Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 15, 2014, 6:21 PM MDT for Fremont County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2014, 6:21 PM MDT (00:21 UTC)
- Expired
- Aug 15, 2014, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 134 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202 WWUS85 KPUB 160021 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 621 PM MDT FRI AUG 15 2014 COZ072-076-077-160045- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 621 PM MDT FRI AUG 15 2014 ...SPECIAL WEATHER STATEMENT... AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR COTOPAXI...OR 54 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL IMPACT THE HIGHWAY 50 CORRIDOR BETWEEN COTOPAXI AND TEXAS CREEK BETWEEN 630 PM AND 7 PM MDT. PEA SIZE HAIL WILL BE POSSIBLE WITH THESE STORM. LOCATIONS IMPACTED INCLUDE... TEXAS CREEK...COTOPAXI AND COALDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3840 10589 3857 10559 3843 10546 3830 10579 TIME...MOT...LOC 0019Z 333DEG 16KT 3842 10568 $$ ETP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:46 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 15, 2:46 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT FRI AUG 15 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 244 PM MDT FRI AUG 15 2014 CONVECTION THIS AFTERNOON HAS BEEN MORE SPARSE TODAY VS YESTERDAY...AT LEAST AS OF 20Z. HOWEVER...THE MTNS HAVE HAD MORE SUN TODAY...AND THUNDERSTORMS ARE FIRING OVER THE MOUNTAINS ALONG THE LEADING EDGE OF A WEAK SHORTWAVE MOVING INTO WESTERN CO. VARIOUS HIGH RES MODELS INCREASE THUNDERSTORM COVERAGE ACROSS THE MOUNTAINS...THEN SPREAD THEM EASTWARD INTO THE ADJACENT PLAINS DURING THE AFTERNOON AND EVENING HOURS. SFC DEW POINTS HAVE BEEN LOWER TODAY...DROPPING OFF INTO THE LOWER 40S AND EVEN SOME UPPER 30S ACROSS THE MOUNTAINS...WITH UPPER 40S TO MID 50S ACROSS THE PLAINS...AND THIS HAS LIMITED CAPE TO AROUND 500 J/KG ACCORDING TO SPC MESO ANALYSIS. PRECIP WATERS ARE RUNNING LOWER AS WELL...AROUND 80% OF NORMAL IN THE NORTH TO 130% OF NORMAL IN THE SOUTH BASED ON THE BLENDED TPW SATELLITE PRODUCT. THUS...THUNDERSTORMS SHOULD NOT BE AS EFFICIENT HEAVY RAINFALL PRODUCERS AS THEY WERE YESTERDAY. THAT SAID...THERE IS STILL SUFFICIENT MOISTURE FOR LOCALLY HEAVY RAIN WITH THE STRONGER STORMS. IF ONE OF THESE HITS BURN SCARS OR AREAS OF STEEP TERRAIN...THEN LOCALIZED FLASH FLOODING WILL STILL BE A CONCERN. FORTUNATELY...STORMS APPEAR TO BE MOVING PRETTY GOOD (SOUTHEAST AT 15 MPH)...WHICH MAY LIMIT THREAT SOME. HRRR SUGGESTS GREATEST THREAT WINDOW FOR THE WALD0 WILL BE FROM 21Z-00Z. THE PAPOOSE AND WEST FORK BURN SCARS AS WELL AS THE CONTINENTAL DIVIDE WILL SEE THE GREATEST THREAT BETWEEN 20Z AND 00Z. THUNDERSTORMS MAY MOVE OFF INTO THE ADJACENT PLAINS THROUGH THE LATE AFTERNOON AND EVENING...BUT THEY DON'T LOOK TOO ORGANIZED AND THERE ISN'T MUCH OF A LOW LEVEL JET TO HELP SUSTAIN CONVECTION AFTER DARK...SO WILL END MOST POPS BY MIDNIGHT. SATURDAY LOOKS EVEN DRIER THAN TODAY AS PRECIPITABLE WATERS FALL OFF TO LESS THAN AN .75 INCHES ALONG/WEST OF I-25. STILL ENOUGH MOISTURE FOR ISOLATED DIURNAL THUNDERSTORMS...BUT COVERAGE SHOULD BE EVEN LOWER. STILL ENOUGH MOISTURE FOR LOCALLY HEAVY RAIN WITH THE STRONGER CELLS...BUT THREAT SHOULD BE LOWER DUE TO THE LIMITED COVERAGE. TEMPERATURES TOMORROW SHOULD BE A FEW DEGREES WARMER THAN TODAY. -KT .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 244 PM MDT FRI AUG 15 2014 EXTENDED FORECAST FOR SE CO LOOKS PRETTY TYPICAL FOR THE MIDDLE OF AUGUST. DAILY STORM CHANCES AND TEMPS AROUND 90 DEGREES FOR THE PLAINS. MAIN QUESTION WILL BE THE PROGRESSION OF A W COAST CUTOFF LOW AND PACNW TROUGH...ESPECIALLY LATE IN THE PERIOD. SAT NIGHT...CONVECTION SHOULD BE WRAPPING UP PRETTY EARLY AFTER SUNSET. WILL LEAVE HIGHEST POPS SAT EVE OVER THE RATON MESA AND FAR SERN PLAINS...WHERE THE MODELS ARE FOCUSING THE HEAVIEST QPF. SUNDAY...A SHORT WAVE DISTURBANCE WILL PUSH THROUGH IN THE NW FLOW LATE IN THE DAY. LOOKS LIKE THE MAIN IMPACT FROM THIS DISTURBANCE WILL COME AFTER 00Z...AND BE FOCUSED ON THE PIKES PEAK REGION AND PALMER DVD. EXPECT STORMS TO DEVELOP OVER THE MTS SOMEWHAT LATER THAN USUAL...MOSTLY AFTER 20Z...AND IT WILL BE ISOLD-SCT IN COVERAGE. THE SHORTWAVE SHOULD RESULT IN MORE WIDESPREAD COVERAGE OF STORMS BUT THERE IS STILL SOME UNCERTAINTY ON HOW FAR WEST THE BULK OF THE DEVELOPING CLUSTER OF STORMS WILL BE. HAVE THE HIGHEST POPS FROM THE PIKES PEAK AREA SEW TO KLAA...FROM 00-03Z. SUNDAY SHOULD BE THE WARMEST DAY OF THE PERIOD AS H7 TEMPS CLIMB TO NR 17 DEG C IN THE AFTERNOON. COULD SEE A FEW SPOTS CLIMB INTO THE UPPER 90S OVER THE LOWER ARKANSAS VALLEY. MONDAY...THE MAIN FOCUS FOR ANY CONVECTION WILL BE OVER THE ERN MTS AS LIGHT UPSLOPE FLOW PERSISTS ON THE BACKSIDE OF THE TROUGH MOVING THROUGH THE UPPER MISS VALLEY. WILL KEEP ISOLD-SCT POPS THERE WITH MORE ISOLD ACTIVITY POSSIBLE OVER THE BALANCE OF THE ERN PLAINS AND SAN LUIS VALLEY. IF TRENDS CONTINUE...MAY BE ABLE TO DROP MENTIONABLE POPS FROM ALL BUT THE MTS ON MONDAY. TUESDAY...WILL SEE THE START OF A SWITCH BACK TO INCREASING MONSOONAL MOISTURE. THE CUTOFF OFF THE CA COAST MAY BEGIN TO RETROGRADE DURING THIS PERIOD...WHILE A TROUGH IN THE PACNW BEGINS MOVING INTO ID AND MT. THE ECMWF CONTINUES OT BE A LITTLE MORE AGGRESSIVE IN BRINGING A RETURN OF MONSOONAL MOISTURE TO THE AREA...WHILE THE GFS HOLDS BACK A BIT. LOW POPS LOOK APPROPRIATE FOR THE REGION...ISOLD FOR THE LOWER ELEVS AND SCT IN THE MTS. BY WED-FRI...THE PACNW TROUGH SHOULD START TO ADVANCE INTO THE NRN ROCKIES...AS THE UPPER HIGH TO OUR SW SHIFTS INTO ERN TX. THIS SHOULD BRING A RETURN TO A STRONGER MONSOONAL PATTERN...WITH MORE MOISTURE BEING DRAWN NWD FROM THE SUBTROPICS INTO WRN CO. WILL LEAVE LOW ENSEMBLE POPS INTACT FOR NOW...BUT IF TRENDS CONTINUE MAY HAVE TO SLOWLY RAMP UP POPS FOR THE END OF THE WEEK. ROSE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 244 PM MDT FRI AUG 15 2014 VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS INTO THE ADJACENT LOWER ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. KCOS AND KALS WILL HAVE THE BEST CHANCE OF SEEING A THUNDERSTORM IN THE VICINITY OF THE TERMINALS. ERRATIC GUSTY WINDS UP TO 40 KTS AND BRIEF MVFR CIGS/VIS WITH TSRA WILL BE THE MAIN STORM THREATS. THREAT DIMINISHES BY 02Z AND KCOS AND KPUB TERMINALS MAY SEE A BRIEF NORTH WIND SHIFT FROM THUNDERSTORM OUTFLOWS DURING THE LATE AFTERNOON AND EVENING. SKIES CLEAR OUT OVERNIGHT WITH ANOTHER ROUND OF MORE ISOLATED THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS ON SATURDAY. THESE MAY HAVE A HARDER TIME MOVING OFF INTO THE ADJACENT LOWER ELEVATIONS SO TERMINALS ARE MORE LIKELY TO BE SPARED ON SATURDAY. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...ROSE AVIATION...KT
Hazardous weather outlook, Aug 15, 11:20 AM MDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1120 AM MDT FRI AUG 15 2014 COZ058>089-093>099-161730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1120 AM MDT FRI AUG 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER SOUTHERN COLORADO TODAY. THE MAIN TRIGGER FOR STORMS TODAY WILL BE THE TERRAIN...SO MOST ACTIVITY WILL BE CONFINED TO AREAS IN A NEAR THE MOUNTAINS...ALTHOUGH A FEW STORMS COULD DRIFT ONTO THE PLAINS LATE IN THE DAY INTO THE EVENING. PLENTY OF MONSOON MOISTURE REMAINS IN PLACE ACROSS THE REGION SO FLASH FLOODING WILL CONTINUE TO BE THE MAIN CONCERN...NOT ONLY FOR AREA BURNS SCARS...BUT FOR ALL AREAS. ADDITIONAL CONCERNS TODAY WILL INCLUDE LIGHTNING AND WIND GUSTS UP TO 50 MPH. THE WINDOW FOR STORM DEVELOPMENT TODAY WILL RUN FROM NOON UNTIL MIDNIGHT. HOWEVER...THE MOST INTENSE ACTIVITY IS LIKELY TO OCCUR BETWEEN THE HOURS OF 2 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING OVER THE MOUNTAINS SATURDAY THROUGH THURSDAY. LIGHTNING ALONG WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP. LOCATIONS THAT HAVE SEEN HEAVY RAINFALL AND AREA BURN SCARS MAY BE PRONE TO FLASH FLOODING IF HEAVY RAINFALL OCCURS. THERE IS LESS CERTAINTY ON THE EASTERN PLAINS IN REGARDS TO THUNDERSTORMS...HOWEVER LOW CHANCES ARE POSSIBLE THROUGH THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...PRIMARILY FOR AREAS IN AND NEAR THE MOUNTAINS. 31/44
In the hours before
Special weather statement, Aug 15, 4:06 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 406 PM MDT FRI AUG 15 2014 COZ077>080-083-152230- WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- 406 PM MDT FRI AUG 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO... NORTHEASTERN CUSTER AND SOUTH CENTRAL FREMONT COUNTIES UNTIL 430 PM MDT... AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF FLORENCE...OR 37 MILES WEST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL PUEBLO...NORTHEASTERN CUSTER AND SOUTH CENTRAL FREMONT COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...ROSITA AND SILVER CLIFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3826 10545 3837 10526 3811 10501 3798 10530 TIME...MOT...LOC 2205Z 329DEG 15KT 3824 10530 STARK
Special weather statement, Aug 15, 4:59 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT FRI AUG 15 2014
COZ084-085-152330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
459 PM MDT FRI AUG 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 530 PM MDT...
AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACK FOREST...OR 16 MILES NORTH OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.
RAINFALL AMOUNTS UP TO A HALF INCH WILL BE POSSIBLE ON THE BLACK
FOREST BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...GLENEAGLE AND BLACK FOREST.
LAT...LON 3898 10445 3893 10478 3906 10485 3913 10471
3913 10462
TIME...MOT...LOC 2258Z 327DEG 15KT 3905 10471
ETPSpecial weather statement, Aug 15, 5:19 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 519 PM MDT FRI AUG 15 2014 COZ081-084-085-152345- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 519 PM MDT FRI AUG 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 545 PM MDT... AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...WOODLAND PARK...GREEN MOUNTAIN FALLS... CHIPITA PARK...CASCADE AND CRYSTOLA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3896 10507 3901 10492 3888 10483 3887 10499 TIME...MOT...LOC 2317Z 320DEG 21KT 3897 10500 ETP
Special weather statement, Aug 15, 5:54 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 554 PM MDT FRI AUG 15 2014 COZ081-085-160030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 554 PM MDT FRI AUG 15 2014 ...SPECIAL WEATHER STATEMENT... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FOUNTAIN...PETERSON AFB...STRATMOOR...FORT CARSON...SECURITY...SECURITY-WIDEFIELD AND CIMARRON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3879 10492 3893 10476 3877 10452 3860 10472 TIME...MOT...LOC 2353Z 313DEG 16KT 3881 10478 ETP
Special weather statement, Aug 15, 6:04 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 604 PM MDT FRI AUG 15 2014 COZ081>083-160030- PIKES PEAK ABOVE 11000 FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 604 PM MDT FRI AUG 15 2014 ...SPECIAL WEATHER STATEMENT... AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VICTOR...OR 16 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRIPPLE CREEK AND VICTOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3871 10523 3884 10507 3872 10495 3858 10495 TIME...MOT...LOC 0003Z 314DEG 14KT 3873 10509 ETP
Special weather statement, Aug 15, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 621 PM MDT FRI AUG 15 2014 COZ072-076-077-160045- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 621 PM MDT FRI AUG 15 2014 ...SPECIAL WEATHER STATEMENT... AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR COTOPAXI...OR 54 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL IMPACT THE HIGHWAY 50 CORRIDOR BETWEEN COTOPAXI AND TEXAS CREEK BETWEEN 630 PM AND 7 PM MDT. PEA SIZE HAIL WILL BE POSSIBLE WITH THESE STORM. LOCATIONS IMPACTED INCLUDE... TEXAS CREEK...COTOPAXI AND COALDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3840 10589 3857 10559 3843 10546 3830 10579 TIME...MOT...LOC 0019Z 333DEG 16KT 3842 10568 ETP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:04 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Aug 15, 6:32 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Aug 15, 6:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Aug 15, 7:26 PM MDT | Special Weather Statement | PUB | Custer | 34 min |
| Aug 15, 7:28 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Aug 16, 3:54 PM MDT | Special Weather Statement | PUB | Custer | 36 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.